Alert archive / Pennsylvania / Flash Flood Warnings in 2019
Flash Flood Warning 19, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 19, 2019, 5:32 PM EDT for Beaver County, Butler County, Lawrence County, Pennsylvania. It was in force for 96 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2019, 5:32 PM EDT (21:32 UTC)
- Expired
- Jun 19, 2019, 7:08 PM EDT
- In force
- 96 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Beaver County, PA, Butler County, PA, Lawrence County, PA
The radar
The Pittsburgh radar (KPBZ), 37 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.5 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 154 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 3:50 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 19, 3:50 PM EDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
350 PM EDT Wed Jun 19 2019
.SYNOPSIS...
Showers and thunderstorms...some with heavy rain...will continue
through Thursday until the passage of a cold front. Dry and more
comfortable conditions are expected Friday and into the weekend.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Flash flooding and flooding will remain a concern through the period
given the saturated soils, an ideal setup for training storms, and
efficient rainfall production associated observed high PWATs and
deeper warm cloud depths.
While instability is sufficient to support high rain rates in the
current setup...it should remain low enough to where the severe
weather threat is low...as most updrafts should not be strong enough
for any significant icy cores to make it up into the influx drier air
around 20kft. The flash flood watch for the majority of the forecast
area continues until 8pm Thursday.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
Showers and thunderstorms and a continued flash flood threat will
persist Thursday until cold frontal passage Thursday night. There is
a slightly higher risk of severe weather based of latest guidance,
however, marginal instability will be the limiting factor similar to
today.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
Cooler and finally drier weather is expected Friday following the
cold frontal passage. A ridge will build eastward across the Great
Lakes region through the weekend, though guidance continues to
suggest some convection for parts of the area on Saturday and Sunday.
Rain will return areawide on Monday as the ridge shifts east and yet
another series of disturbances impact the region.
Temperatures will increase to near average under the ridge this
weekend, with slightly above average temperatures to start the work
week.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
Scattered showers will continue through the afternoon hours. Still
unsure as to just how far north thunderstorms will manage to occur.
For now have kept a VCTS mention in TAFs from Pittsburgh to the
south. While there will be a slight lull in precipitation after
midnight, widespread showers will move in from the west with
approaching low pressure. Widespread showers should continue through
Thursday. As has been the case the last several days, ceilings will
drop after midnight and reach their lowest point around sunrise, with
IFR/MVFR expected at all terminals before rebounding to MVFR by mid-
day.
.Outlook...
Periodic restrictions are possible through Friday as a frontal zone
sags over the region and interacts with crossing disturbances to
produce frequent showers and storms. Friday and Saturday should be
lacking in restrictions, but another low pressure system will
approach the region Sunday.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...Flash Flood Watch through Thursday evening for MDZ001.
OH...Flash Flood Watch through Thursday evening for OHZ039>041-048>050-
057>059-068-069.
PA...Flash Flood Watch through Thursday evening for PAZ013>016-020>023-
029-031-073>076.
WV...Flash Flood Watch through Thursday evening for WVZ001>004-012-021-
509>514.
&&Hazardous weather outlook, Jun 19, 3:40 AM EDT, 13 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 340 AM EDT Wed Jun 19 2019 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ013>016-020>023-029-031- 073>076-WVZ001>004-012-021-509>514-200745- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison- Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe-Lawrence-Butler- Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-Indiana-Washington- Greene-Westmoreland-Westmoreland Ridges-Fayette-Fayette Ridges- Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 340 AM EDT Wed Jun 19 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for western Maryland, east central Ohio, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. A series of disturbances will bring increased coverage of showers and thunderstorms today and tonight. As a result of saturated ground from recent rainfall, these storms will be capable of producing heavy rain that could cause flash flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. A series of disturbances will bring increased coverage of showers and thunderstorms through Thursday. As a result of saturated ground from recent rainfall, these storms will be capable of producing heavy rain that could cause flash flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. PAZ007>009-200745- Mercer-Venango-Forest- 340 AM EDT Wed Jun 19 2019 This Hazardous Weather Outlook is for northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 19, 3:11 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
311 PM EDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM FLASH FLOOD 1 ENE SNOWDEN 40.28N 79.95W
06/19/2019 ALLEGHENY PA EMERGENCY MNGR
REPORT OF 1 FOOT OF WATER RUNNING FROM PETERS CREEK
ENTERING GILL HALL RD AND SR51.
&&
EVENT NUMBER PBZ1902312
JDLocal storm report, Jun 19, 3:20 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
320 PM EDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM FLASH FLOOD 1 SSE WHITE OAK 40.33N 79.80W
06/19/2019 ALLEGHENY PA EMERGENCY MNGR
3 FEET OF WATER AND DEBRIS ON ROADWAY... LINCOLN WAY
&&
EVENT NUMBER PBZ1902313
JDLocal storm report, Jun 19, 3:31 PM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
331 PM EDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM FLASH FLOOD 1 NE WHITE OAK 40.35N 79.79W
06/19/2019 ALLEGHENY PA EMERGENCY MNGR
JACKS RUN RD CLOSED DUE TO FLOODING.
&&
EVENT NUMBER PBZ1902314
JDThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 11:09 PM EDT | Areal Flood Advisory | PBZ | Beaver | 40 min |
| Jun 18, 11:48 PM EDT | Flash Flood Warning | PBZ | Beaver | 3 hr |
| Jun 19, 2:38 PM EDT | Flash Flood Warning | PBZ | Allegheny, Washington | 3 hr |
| Jun 19, 3:11 PM EDT | Flash Flood Warning | PBZ | Allegheny, Westmoreland | 119 min |
| Jun 19, 3:40 PM EDT | Flash Flood Warning | PBZ | Armstrong, Clarion, Jefferson | 91 min |
| Jun 19, 4:32 PM EDT | Flash Flood Warning | PBZ | Armstrong, Butler | 85 min |
| Jun 19, 7:34 PM EDT | Areal Flood Warning | PBZ | Butler | 6 hr |
| Jun 18, 10:37 PM EDT | Areal Flood Advisory | PBZ | Coshocton, Tuscarawas | 63 min |
| Jun 18, 11:38 PM EDT | Flash Flood Warning | PBZ | Coshocton, Tuscarawas | 4 hr |
| Jun 19, 2:14 AM EDT | Flash Flood Warning | PBZ | Coshocton | 65 min |
| Jun 19, 3:16 AM EDT | Areal Flood Warning | PBZ | Coshocton, Tuscarawas | 6 hr |
| Jun 19, 6:49 AM EDT | River Flood Warning | PBZ | Coshocton | 12 days |
| Jun 19, 9:13 AM EDT | Areal Flood Warning | PBZ | Coshocton | 6 hr |
| Jun 19, 6:04 PM EDT | Flash Flood Warning | PBZ | Coshocton, Tuscarawas | 3 hr |
| Jun 19, 6:50 PM EDT | Areal Flood Advisory | PBZ | Muskingum | 115 min |
| Jun 19, 7:34 PM EDT | Areal Flood Advisory | PBZ | Monroe | 3 hr |
| Jun 19, 7:44 PM EDT | Flash Flood Warning | PBZ | Monroe | 6 hr |
| Jun 19, 7:04 PM EDT | Flash Flood Warning | PBZ | Wetzel | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.